Clinical Update

Clinical Update

  • How effectively are you identifying and managing drug-drug interactions (DDI)?

    How effectively are you identifying and managing drug-drug interactions (DDI)?

    The Joint Commission defines medication reconciliation as “the process of comparing the medications a patient is taking (and should be taking) with newly…

  • Is your patient at risk for an ADE due to a DDI?

    Is your patient at risk for an ADE due to a DDI?

    According to the National Institutes of Health (NIH), drug-drug interactions (DDIs) occur when multiple substances (drug or non-drug) are ingested and…

  • Kratom Correlation

    Kratom Correlation

    Some of my patients have mentioned using kratom (mitragynine) to help with opioid-withdrawal relief. Should I be concerned about its potential for abuse…

  • Keeping up with Ketamine

    Keeping up with Ketamine

    Q:  Recently, I have heard of ketamine (Ketalar®) being used for the treatment of depression or pain. Can ketamine be used for these indications, and are…

  • Is benzodiazepine use being overlooked during the Opioid Epidemic?

    Is benzodiazepine use being overlooked during the Opioid Epidemic?

    Q:  Recently, I've seen an increase in the number of requests for a prescription benzodiazepine by the patients that I am treating. Are there any concerning…

  • Unexpected Aspirin Positives

    Unexpected Aspirin Positives

    Q:  My patient is not prescribed aspirin and is showing up positive on a KardiAssure™ report. Are there any sources outside of aspirin that could be causing…

  • Poppy Seeds and Opiate Testing

    Poppy Seeds and Opiate Testing

    Q:  Is it possible for patients to test positive for opiates following poppy seed consumption? A: Yes. Small amounts of morphine and/or codeine may be…